Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 14, 2005, 4:02 PM EDT for Onondaga County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2005, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 14, 2005, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT THU JUL 14 2005 .SHORT TERM (TON - SAT)... UPPER LEVEL SHORT WAVE WL DIVE ACROSS ERN CANADA AND NRN NEW ENGLAND TONIGHT WITH SFC COLD FRONT SAGGING SLOWLY INTO NEW YORK. SVRL THUNDERSTORMS WL CONTINUE ACROSS THE VERY UNSTABLE NRN ZONES INTO THE EVENING ALONG OLD OUTFLOW BOUNDARIES. MEAN WIND FIELDS AND SHEAR DCRG THRU THE AFTERNOON...SO THESE ARE PREDOMINANTLY HEAVY RAINERS WITH FLASH FLOODING THE MAIN FOCUS. SUBSIDENCE BEHIND UL TROF PROMOTES RIDGING OVERNIGHT...SO WITH LOSS OF HEATING XPCT TO SEE STORMS WITHERING AFTER DARK. SFC FRONT FCST TO WASH OUT OVER CNY DURG FRIDAY. THIS STILL MAY ACT AS A FOCUS FOR CONVECTION...BUT EXPECT TO SEE A LITTLE MORE INSTABILITY SOUTH OF THE BNDRY OVER PA. OLD REMNANTS OF DENNIS ARE PROGGED BY GFS/CAN RGL AND GLB TO EJECT SPOKES OF ENERGY NORTHWARD FRI AFTN THRU SAT. WILL GRADUALLY INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH ACROSS THE AREA. WILL HAVE BEST CHANCES FOR TSRA ON SATURDAY AS GFS HINTING AT MCS ARRIVING IN THE MORNING. CAN GLB ALSO ON BOARD WITH WAVE MOVING NEWD AND DECENT GENERATION OF QPF IN THE MODEL THRU 00Z SUN. TEMPERATURES VARY LITTLE WITH MUGGY 60S-70 AT NIGHT AND AFTERNOON HIGHS IN THE 80S TO NEAR 90 IN URBAN AREAS. -JAB && .LONG TERM (SAT NITE - THURS)... STRONG 500 MB TROF FORECAST TO PERSIST OVER ERN US/WRN ATLANTIC INTO EARLY NEXT WEEK...WITH WEAK FLOW. LL MOISTURE WILL REMAIN HIGH...AND TEMPS WILL RUN IN THE 80S TO AROUND 90. THEREFORE WILL KEEP THE CHC POPS THRU THIS PERIOD. WEAKENING 500 MB TROUGH PASSES ACROSS NRN NY MID WEEK...WHICH WILL PULL WEAKENING COLD FRONT THROUGH...BUT GFS INDICATES HEAT RETURNS LATE IN THE WEEK. -CEMPA && .AVIATION (14/18Z - 15/18Z)... COPIOUS LL MOSITURE WILL KEEP VIS AT MVFR IN HZ INTO THIS EVE...AND COULD DROP TO IFR OCCNLY LATE TONIGHT. AT KICA/KSYR CIGS COULD DROP TO MVFR AT TIMES IN TSRA AT TIMES THIS AFTERNOON AND EARLY EVE. -CEMPA && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH UNTIL 10 PM FOR NYZ009-015>018-036-037-044>046. .PA...NONE. &&
Hazardous weather outlook, Jul 14, 4:31 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 431 AM EDT THU JUL 14 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150830- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 431 AM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EAST OF INTERSTATE 81 IN UPSTATE NEW YORK. THE RISK WOULD BE DUE TO DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED...BUT THUNDERSTORMS ARE EXPECTED ALMOST EVERY DAY...MAINLY IN THE AFTERNOON AND EVENINGS. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING IN THE ABOVE MENTIONED AREA. RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Special weather statement, Jul 14, 1:06 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EDT THU JUL 14 2005 NYZ036-037-141800- MADISON NY-ONEIDA NY- 106 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MADISON..AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ORISKANY FALLS AT 120 PM EDT HUBBARDSVILLE AT 125 PM EDT STOCKWELL AT 140 PM EDT WATERVILLE AT 145 PM EDT NORTH BROOKFIELD AT 150 PM EDT HUBBARD CORNERS AND PARIS AT 200 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 1:28 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT THU JUL 14 2005 NYZ016>018-044-141830- CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY- 128 PM EDT THU JUL 14 2005 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... * AT 124 PM EDT...A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED NEAR ROMULUS...AND WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... ROMULUS AT 145 PM EDT KENDAIA AND FAYETTE AT 210 PM EDT MAC DOUGALL AT 230 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR...AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 14, 1:41 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 141 PM EDT THU JUL 14 2005 NYZ046-141845- OTSEGO NY- 141 PM EDT THU JUL 14 2005 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 137 PM EDT... A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...WERE LOCATED NEAR RICHFIELD SPRINGS...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GLIMMERGLASS STATE PARK AT 150 PM. SPRINGFIELD AT 200 PM EDT EAST SPRINGFIELD AT 215 PM EDT CHERRY VALLEY AT 230 PM EDT THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE. GILT
Special weather statement, Jul 14, 1:47 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 147 PM EDT THU JUL 14 2005 NYZ015-141845- YATES NY- 147 PM EDT THU JUL 14 2005 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... * AT 146 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF PENN YAN...AND WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... DRESDEN AT 200 PM EDT. PENN YAN AT 205 PM EDT. BRANCHPORT AT 225 PM EDT. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. BOATERS ON KEUKA LAKE SHOULD SEEK SHELTER. GILT
Special weather statement, Jul 14, 2:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT THU JUL 14 2005 NYZ036-141915- MADISON NY- 232 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR STOCKBRIDGE..AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PECKSPORT AT 240 PM EDT MADISON AT 245 PM EDT SOLSVILLE AT 250 PM EDT ORISKANY FALLS AT 300 PM EDT NORTH BROOKFIELD AT 315 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 14, 3:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT THU JUL 14 2005 NYZ018-142045- ONONDAGA NY- 340 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORM WITH HEAVY RAIN OVER EASTERN ONONDAGA COUNTY... * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LYNDON THIS STORM WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... MANLIUS AT 350 PM EDT KIRKVILLE AT 405 PM EDT ORAN AT 440 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:29 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jul 14, 2:15 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jul 14, 4:27 PM EDT | Flash Flood Warning | BGM | Onondaga | 93 min |
| Jul 14, 7:31 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.